Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Contents of Volume 83, Number 5

Miscellaneous front pages, Bull. Amer. Math. Soc., Volume 83, Number 5 (1977)
Bull. Amer. Math. Soc. 83 (1977)
More Information
Full-text PDF     Request Permissions
Miscellaneous back pages, Bull. Amer. Math. Soc., Volume 83, Number 5 (1977)
Bull. Amer. Math. Soc. 83 (1977)
More Information
Full-text PDF     Request Permissions
Invariant differential equations on homogeneous manifolds
Sigurdur Helgason.
Bull. Amer. Math. Soc. 83 (1977), 751-774
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 0445235
Topological dynamics
William A. Veech.
Bull. Amer. Math. Soc. 83 (1977), 775-830
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 0467705
Iterated path integrals
Kuo-Tsai Chen.
Bull. Amer. Math. Soc. 83 (1977), 831-879
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 0454968
Stochastic time evolution of one dimensional infinite particle systems
Frank Spitzer.
Bull. Amer. Math. Soc. 83 (1977), 880-890
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 0448632
Coefficients of univalent functions
Peter L. Duren.
Bull. Amer. Math. Soc. 83 (1977), 891-911
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 0470182
Applications of analysis on nilpotent groups to partial differential equations
G. B. Folland.
Bull. Amer. Math. Soc. 83 (1977), 912-930
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 0457928
Covering smooth homotopies of orbit spaces
Gerald W. Schwarz.
Bull. Amer. Math. Soc. 83 (1977), 1028-1030
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 0448400
Central simple algebras with involution
Louis Halle Rowen.
Bull. Amer. Math. Soc. 83 (1977), 1031-1032
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 0442021
The existence of minimal immersions of two-spheres
J. Sacks and K. Uhlenbeck.
Bull. Amer. Math. Soc. 83 (1977), 1033-1036
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 0448408
Representing homology classes by embedded circles and the existence of circles invariant under isometries
William H. Meeks III.
Bull. Amer. Math. Soc. 83 (1977), 1037-1038
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 0474338
The existence and uniqueness of a simple group generated by ${ 3,4 }$ - transpositions
Jeffrey S. Leon and Charles C. Sims.
Bull. Amer. Math. Soc. 83 (1977), 1039-1040
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 0444765
Torsion in the homology of $H$-spaces
Richard Kane.
Bull. Amer. Math. Soc. 83 (1977), 1041-1042
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 0440541
The number of solutions to the classical Plateau problem is generically finite
R. Böhme and A. J. Tromba.
Bull. Amer. Math. Soc. 83 (1977), 1043-1044
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 0461305
Unique continuation theorems for solutions of partial differential equations
M. S. Baouendi and E. C. Zachmanoglou.
Bull. Amer. Math. Soc. 83 (1977), 1045-1048
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 0466890
Unicity of best $L_{2}$ approximation by second-order splines with variable knots
D. L. Barrow, C. K. Chui, P. W. Smith and J. D. Ward.
Bull. Amer. Math. Soc. 83 (1977), 1049-1050
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 0447889
Parallel vector fields and the topology of manifolds
Leon Karp.
Bull. Amer. Math. Soc. 83 (1977), 1051-1053
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 0451257
Subadditive stochastic processes
Michael D. Smeltzer.
Bull. Amer. Math. Soc. 83 (1977), 1054-1056
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 0458585
Quotients of $C[ 0,1 ]$ with separable dual
Dale E. Alspach.
Bull. Amer. Math. Soc. 83 (1977), 1057-1059
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 0626370
Bifurcation of periodic orbits on manifolds, and Hamiltonian systems
M. Bottkol.
Bull. Amer. Math. Soc. 83 (1977), 1060-1062
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 0440615
Classification of involutive Banach-Lie-algebras
K. P. Hanscombe.
Bull. Amer. Math. Soc. 83 (1977), 1063-1065
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 0466248
Tight and taut embeddings and projective transformation
C.-S. Chen.
Bull. Amer. Math. Soc. 83 (1977), 1066-1068
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 0442857
Optimization of the norm of the Lagrange interpolation operator
T. A. Kilgore.
Bull. Amer. Math. Soc. 83 (1977), 1069-1071
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 0437985
Hilbert’s twelfth problem and $L$-series
H. M. Stark.
Bull. Amer. Math. Soc. 83 (1977), 1072-1074
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 0441923
Stokes phenomena
Yasutaka Sibuya.
Bull. Amer. Math. Soc. 83 (1977), 1075-1077
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 0442337
Amenable ergodic actions, hyperfinite factors, and Poincaré flows
Robert J. Zimmer.
Bull. Amer. Math. Soc. 83 (1977), 1078-1080
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 0460598

Book Reviews

Book reviews do not contain an abstract. You may download each review in this issue using the links below.

Knots and links, by Dale Rolfsen.
Reviewer: Lee P. Neuwirth
Bull. Amer. Math. Soc. 83 (1977), 931-935
Review information
Full-text PDF
Ordinary differential equations in the complex domain, by Einar Hille.
Reviewer: Yasutaka Sibuya
Bull. Amer. Math. Soc. 83 (1977), 935-939
Review information
Full-text PDF
Techniques of multivariate calculation, by Roger H. Farrell.
Reviewer: Morris L. Eaton
Bull. Amer. Math. Soc. 83 (1977), 939-941
Review information
Full-text PDF
Entire holomorphic mappings in one and several complex variables, by Phillip A. Griffiths.
Reviewer: David Drasin
Bull. Amer. Math. Soc. 83 (1977), 942-946
Review information
Full-text PDF
Fuzzy sets and their applications to cognitive and decision processes, by L. A. Zadeh, K.-S. Fu, K. Tanaka and M. Shimura.
Introduction to the theory of fuzzy subsets. Volume I, by A. Kaufmann.
Applications of fuzzy sets to systems analysis, by C. V. Negoiţă and D. A. Ralescu.
Reviewer: Michael A. Arbib
Bull. Amer. Math. Soc. 83 (1977), 946-951
Review information
Full-text PDF
Etude géométrique des espaces vectoriels, une introduction, by Jacques Bair and René Fourneau.
Reviewer: M. M. Day
Bull. Amer. Math. Soc. 83 (1977), 951-954
Review information
Full-text PDF
Model theoretic algebra: Selected topics, by Greg Cherlin.
Reviewer: Paul C. Eklof
Bull. Amer. Math. Soc. 83 (1977), 954-958
Review information
Full-text PDF
Pattern synthesis, lectures in pattern recognition, Volume 1, by U. Grenander.
Reviewer: A. L. Loeb
Bull. Amer. Math. Soc. 83 (1977), 958-960
Review information
Full-text PDF
Spectral synthesis, by John J. Benedetto.
Reviewer: Kenneth A. Ross
Bull. Amer. Math. Soc. 83 (1977), 960-964
Review information
Full-text PDF
The theory of approximate methods and their application to the numerical solution of singular integral equations, by V. V. Ivanov.
Reviewer: D. H. Hyers
Bull. Amer. Math. Soc. 83 (1977), 964-967
Review information
Full-text PDF
Reviewer: J. L. Gastwirth
Bull. Amer. Math. Soc. 83 (1977), 967-973
Review information
Full-text PDF
Representations of real numbers by infinite series, by János Galambos.
Reviewer: Bodo Volkmann
Bull. Amer. Math. Soc. 83 (1977), 973-976
Review information
Full-text PDF
Ernst Edward Kummer, Collected Papers, by André Weil.
Reviewer: Barry Mazur
Bull. Amer. Math. Soc. 83 (1977), 976-988
Review information
Full-text PDF
Introduction to statistical time series, by Wayne A. Fuller.
Reviewer: E. J. Hannan
Bull. Amer. Math. Soc. 83 (1977), 989-992
Review information
Full-text PDF
Rational methods in Lie algebras, by George B. Seligman.
Reviewer: J. E. Humphreys
Bull. Amer. Math. Soc. 83 (1977), 993-997
Review information
Full-text PDF
Differential topology, by Morris W. Hirsch.
Reviewer: I. M. James
Bull. Amer. Math. Soc. 83 (1977), 997-998
Review information
Full-text PDF
The Hopf bifurcation and its applications, by J. E. Marsden and M. McCracken.
Reviewer: Nicholas D. Kazarinoff
Bull. Amer. Math. Soc. 83 (1977), 998-1004
Review information
Full-text PDF
Character theory of finite groups, by I. Martin Isaacs.
Reviewer: Charles W. Curtis
Bull. Amer. Math. Soc. 83 (1977), 1005-1007
Review information
Full-text PDF
Mathematical logic, by J. Donald Monk.
Reviewer: Martin Davis
Bull. Amer. Math. Soc. 83 (1977), 1007-1011
Review information
Full-text PDF
Connections, curvature, and cohomology. Vol. I: de Rham cohomology of manifolds and vector bundles, by Werner Greub, Stephen Halperin and Ray Vanstone.
Connections, curvature, and cohomology. Vol. II: Lie groups, principal bundles, and characteristic classes, by Werner Greub, Stephen Halperin and Ray Vanstone.
Connections, curvature, and cohomology. Vol. III: Cohomology of principal bundles and homogeneous spaces, by Werner Greub, Stephen Halperin and Ray Vanstone.
Reviewer: H. Samelson
Bull. Amer. Math. Soc. 83 (1977), 1011-1015
Review information
Full-text PDF
Applications of sieve methods to the theory of numbers, by C. Hooley.
Reviewer: A. Good
Bull. Amer. Math. Soc. 83 (1977), 1015-1021
Review information
Full-text PDF
Abstract analytic number theory, by John Knopfmacher.
Reviewer: A. Good
Bull. Amer. Math. Soc. 83 (1977), 1021-1027
Review information
Full-text PDF